EconPapers    
Economics at your fingertips  
 

On the determinants of industry-CDS index spreads: Evidence from a nonlinear setting

Khaled Guesmi, Abderrazak Dhaoui, Stéphane Goutte and Ilyes Abid

Journal of International Financial Markets, Institutions and Money, 2018, vol. 56, issue C, 233-254

Abstract: This study uses a comprehensive data set of 11 sector indices of the S&P500 and some financial variables to study their dynamic interaction with industry credit default swaps (CDSs) from mid-December 2007 to the end of December 2016. More specifically, we attempt to measure the asymmetric long-run and short-run specification of the CDS spreads and their financial determinants. More extensive in some industry sectors compared to others, and the dependence between the CDS market and equity market may therefore be industry dependent. Our results indicate that positive and negative changes in industry stock price, business condition volatility, spot interest rates, and the SMB and HML Fama and French factors have asymmetric impacts on industry CDS index spreads. Nevertheless, while CDS spreads are sensitive to positive and negative shocks in the respective industry stock price as well as to the business condition, the sensitivity of CDS spreads to positive and negative unit changes in the rest of the financial determinants are sector dependent.

Keywords: CDS spreads; Financial determinants; NARDL (search for similar items in EconPapers)
JEL-codes: C13 G12 G21 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1042443117301725
Full text for ScienceDirect subscribers only

Related works:
Working Paper: On the determinants of industry-CDS index spreads: Evidence from a nonlinear setting (2018)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:intfin:v:56:y:2018:i:c:p:233-254

DOI: 10.1016/j.intfin.2018.01.005

Access Statistics for this article

Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely

More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:intfin:v:56:y:2018:i:c:p:233-254